Generic Name: Simply Sleep Brand Name(s): Generics only. No brands available.

Uses

What is Simply Sleep® (diphenhydramine) used for?

Simply Sleep® is commonly used for treating sleep problems.

How should I take Simply Sleep® (diphenhydramine)?

Use Simply Sleep® as ordered by your doctor. Read all information given to you. Follow all instructions closely.

Take with or without food. Take with food if it causes an upset stomach.

Take this medicine at bedtime.

How do I store Simply Sleep® (diphenhydramine)?

Simply Sleep® is best stored at room temperature away from direct light and moisture. To prevent drug damage, you should not store Simply Sleep® in the bathroom or the freezer. There may be different brands of Simply Sleep® that may have different storage needs. It is important to always check the product package for instructions on storage, or ask your pharmacist. For safety, you should keep all medicines away from children and pets.

You should not flush Simply Sleep® down the toilet or pour them into a drain unless instructed to do so. It is important to properly discard this product when it is expired or no longer needed. Consult your pharmacist for more details about how to safely discard your product.

Precautions & warnings

What should I know before using Simply Sleep® (diphenhydramine)?

Before using this drug, tell your doctor if:

  • You are pregnant or breastfeeding. This is because, while you are expecting or feeding a baby, you should only take medicines on the recommendation of a doctor.
  • You are taking any other medicines. This includes any medicines you are taking which are available to buy without a prescription, such as herbal and complementary medicines.
  • You have allergy with any of active or inactive ingredients of Simply Sleep® or other medications.
  • You have any other illnesses, disorders, or medical conditions.
  • You are allergic to any drugs like this one, any other drugs, foods, or other substances. Tell your doctor about the allergy and what signs you had, like rash; hives; itching; shortness of breath; wheezing; cough; swelling of face, lips, tongue, or throat; or any other signs.

Tell all of your health care providers that you take Simply Sleep®. This includes your doctors, nurses, pharmacists, and dentists.

Do not take more than what your doctor told you to take. Taking more than you are told may raise your chance of very bad side effects.

Do not take this medicine for longer than you were told by your doctor.

Avoid driving and doing other tasks or actions that call for you to be alert until you see how Simply Sleep® affects you.

Do not use with other products that have diphenhydramine.

Avoid drinking alcohol while taking this medicine.

Talk with your doctor before you use other drugs and natural products that slow your actions.

If you are 60 or older, use Simply Sleep® with care. You could have more side effects.

Use with care in children. Talk with the doctor.

Do not give to a child younger than 12 years of age.

Is it safe during pregnancy or breastfeeding?

There are no adequate studies in women for determining risk when using Simply Sleep® during pregnancy or while breastfeeding. Please always consult with your doctor to weigh the potential benefits and risks before taking Simply Sleep®. Simply Sleep® is pregnancy risk category B, according to the US Food and Drug Administration (FDA).

FDA pregnancy risk category reference below:

  • A=No risk
  • B=No risk in some studies
  • C=There may be some risk
  • D=Positive evidence of risk
  • X=Contraindicated
  • N=Unknown

Side effects

What side effects can occur from Simply Sleep® (diphenhydramine)?

Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:

  • Signs of an allergic reaction, like rash; hives; itching; red, swollen, blistered, or peeling skin with or without fever; wheezing; tightness in the chest or throat; trouble breathing or talking; unusual hoarseness; or swelling of the mouth, face, lips, tongue, or throat
  • Very bad dizziness or passing out
  • Change in balance
  • Feeling sleepy
  • Dizziness
  • Thickening of mucus in nose or throat
  • Feeling nervous and excitable
  • Upset stomach or throwing up

Not everyone experiences these side effects. There may be some side effects not listed above. If you have any concerns about a side-effect, please consult your doctor or pharmacist.

Interactions

What drugs may interact with Simply Sleep® (diphenhydramine)?

Simply Sleep® may interact with other drugs that you are currently taking, which can change how your drug works or increase your risk for serious side effects. To avoid any potential drug interactions, you should keep a list of all the drugs you are using (including prescription drugs, nonprescription drugs, and herbal products) and share it with your doctor and pharmacist. For your safety, do not start, stop, or change the dosage of any drugs without your doctor’s approval.

Does food or alcohol interact with Simply Sleep® (diphenhydramine)?

Simply Sleep® may interact with food or alcohol by altering the way the drug works or increase the risk for serious side effects. Please discuss with your doctor or pharmacist any potential food or alcohol interactions before using this drug.

What health conditions may interact with Simply Sleep® (diphenhydramine)?

Simply Sleep® may interact with your health condition. This interaction may worsen your health condition or alter the way the drug works. It is important to always let your doctor and pharmacist know all the health conditions you currently have.

Dosage

The information provided is not a substitute for any medical advice. You should ALWAYS consult with your doctor or pharmacist before using Simply Sleep® (diphenhydramine).

What is the dose of Simply Sleep® (diphenhydramine) for an adult?

Usual Adult Dose for Insomnia

Diphenhydramine Citrate: 76 mg orally once a day at bedtime

Diphenhydramine Hydrochloride: 50 mg orally once a day at bedtime

Patients should contact their healthcare provider if symptoms of insomnia persist for more than 2 weeks while receiving treatment.

What is the dose of Simply Sleep® (diphenhydramine) for a child?

The dosage has not been established in pediatric patients. It may be unsafe for your child. It is always important to fully understand the safety of the drug before using. Please consult with your doctor or pharmacist for more information.

How is Simply Sleep® (diphenhydramine) available?

Simply Sleep® is available in the following dosage forms and strengths:

  • Tablet

What should I do in case of an emergency or overdose?

In case of an emergency or an overdose, call your local emergency services or go to your nearest emergency room.

What should I do if I miss a dose?

If you miss a dose of Simply Sleep®, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and take your regular dose as scheduled. Do not take a double dose.

Hello Health Group does not provide medical advice, diagnosis or treatment.

Sources

Review Date: September 11, 2017 | Last Modified: September 11, 2017

Want to live your best life?
Get the Hello Doktor Daily newsletter for health tips, wellness updates and more.